Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is microalbuminuria level of 1,943 mg/dl a cause for concern?

Answered by
Dr.
Dr. Bhanu Partap

Cardiologist

Practicing since :2010

Answered : 1860 Questions

default
Posted on Mon, 9 Apr 2018 in Hypertension and Heart Disease
Question: My friend who is a 50-year-old Caucasian female who was diagnosed 4 years ago with hypertension. Her BP reading are consistantly high, in the range of 150s/80s to 160s/90s. She is taking lisinopril that was increased from 10 to 20 mg a day. She also is overweight, suffers from migraine headaches and she has type-2 diabetes. A recent fasting glucose was 110 mg/dl. A year ago a spot urine test show a microalbuminuria level of 1,943 mg/dl. Dose this patient have kidney damage? what does a level of 1,943 of microalbumin means? and I wondering what wasn't something done last year when this abnormal level was noted? Could this problem be caused by her hypertension since her diabetes based on a fasting glucose of 110 mg/dl is fairly normal or under control?
doctor
Answered by Dr. Bhanu Partap 1 hour later
Brief Answer:
Its a quite high value

Detailed Answer:
Hello

After going through the medical details provided by you i understand your concern and i would like to tell you that MICROALBUNIURIA is basically a sign of early kidney disease.

Values 30 to 300 signifies microalbuminuria and above 300mg/dl means macroalbuminuria which makes the possibility of developing kidney disease is more.

Its advisable that she should consult a nephrologist for this issue. Also i would like to suggest to get an HBA1c test done to see the long term glycemic (sugar) control.

I hope this information will guide you properly.

Kind Regards
Dr Bhanu Partap
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Hba1c

doctor1 MD

I have been suffering from dehydration for a month and a half. The problem is when I get fluids from the ER, it comes back again because I have Diabetes and the medicine Januvia is preventing the fluids to stay in my system. My doctor still wants...

doctor1 MD

My Father has been gone through the medical health check-up.I need your input over the attached reports.Mainly i want to know the health of the heart. And what we need to do next.

doctor1 MD

Can I reverse a possible chance that I have Typ 2 diebetties ?